Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 157, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 5, 2002, 6:25 PM EDT for Columbiana County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2002, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 5, 2002, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 54 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 052225 SVRPBZ OHC029-052300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 625 PM EDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIANA COUNTY IN OHIO * UNTIL 700 PM EDT * AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF NEW WATERFORD...MOVING EAST AT 35 MPH. <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 2:15 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT WED JUN 5 2002 WHATEVER CAP IS LEFT IS JUST ABOUT GONE. EXPECT SPC WATCH NEXT COUPLE OF HOURS. MODELS HAVE SLOWED FRONT DOWN AND WILL BRING A WAVE ALONG IT THURS MID DAY. TRAINING OF CELLS OVERNIGHT A GOOD BET AS FRONT LINES UP WITH UPPER FLOW WITH SHORT WV APPROACHING. FEEL NORTHERN EXTENT OF HEAVY QPF MAY BE OVERDONE SO WILL GO WITH FLOOD WATCH ALL BUT NORTHERN TIER COUNTIES THROUGH THURS MORNING. RIDGE FINALLY BUILDS IN LATER IN THE DAY THURS WITH ANY LINGERING PRECIP ENDING BY EVENING. NEXT CHANCE PRECIP MONDAY AS SW FLOW RETURNS. TEMPS SIMILAR TO MOS. PIT 64 70 55 76 / 90 80 30 0 HLG 67 72 55 76 / 90 80 30 0 MGW 67 70 55 76 / 90 80 30 0 ZZV 66 72 54 78 / 90 80 10 0 PHD 64 71 54 78 / 90 80 10 0 FKL 60 66 49 73 / 80 60 30 0 DUJ 61 66 49 72 / 80 60 30 0 LBE 64 70 55 76 / 90 80 30 0 BTP 60 66 49 73 / 80 60 30 0 IDI 64 70 55 76 / 90 80 30 0 ODM 63 67 54 70 / 90 80 40 10 .PBZ... MD...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONE MDZ001. OH...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES PAZ020>021...PAZ023...PAZ029>032. WV...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES WVZ001>004...WVZ012...WVZ021>023-041.
In the hours before
Local storm report, Jun 5, 5:27 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
527 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM SLIPPERY ROCK PA .75 INCH HAIL
06/05/02 BUTLERLocal storm report, Jun 5, 5:31 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
531 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM RAGERSVILLE OH WIND DAMAGE
06/05/02 TUSCARAWAS TREES DOWN REPORTED BY LAW
ENFORCEMENTLocal storm report, Jun 5, 5:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
534 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM WORTHVILLE PA .75 INCH HAIL
06/05/02 JEFFERSONLocal storm report, Jun 5, 5:36 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
536 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM GREENVILLE PA WIND DAMAGE
06/05/02 MERCER TREES AND LARGE BRANCHES
DOWNREPORTED BY LAW
ENFORCEMENTLocal storm report, Jun 5, 5:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
553 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM ANITA PA WIND DAMAGE
06/05/02 JEFFERSON TREES DOWNLocal storm report, Jun 5, 6:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
607 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM COUNTYWIDE PA WIND DAMAGE
06/05/02 LAWRENCE TREES DOWNThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Jun 5, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 62 min |
| Jun 5, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 60 min |
| Jun 5, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 66 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.